Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 26, 2014, 2:14 PM EDT for White County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 2:14 PM EDT (18:14 UTC)
- Expired
- Aug 26, 2014, 2:55 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County White County, IN
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS53 KIWX 261814
SVRIWX
INC181-261900-
/O.NEW.KIWX.SV.W.0093.140826T1814Z-140826T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WHITE COUNTY IN NORTHWEST INDIANA...
* UNTIL 300 PM EDT/200 PM CDT/
* AT 112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WOLCOTT...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONON AROUND 225 PM EDT.
MONTICELLO AROUND 245 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE REYNOLDS...INDIANA BEACH...
BUFFALO...NORWAY...SITKA AND BELL CENTER.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 197 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4085 8708 4085 8700 4092 8698 4090 8659
4074 8666 4074 8674 4072 8677 4068 8676
4071 8710
TIME...MOT...LOC 1814Z 279DEG 23KT 4084 8699
HAIL...1.00IN
WIND...60MPH
$$
JBALL2 follow-up statements
977
WWUS53 KIWX 261838
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EDT TUE AUG 26 2014
INC181-261900-
/O.CON.KIWX.SV.W.0093.000000T0000Z-140826T1900Z/
WHITE IN-
238 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHITE COUNTY UNTIL 300 PM EDT...
AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MONTICELLO...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTICELLO AROUND 245 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SITKA AND BELL CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4071 8698 4085 8695 4091 8681 4090 8659
4074 8666 4074 8674 4072 8677 4068 8676
TIME...MOT...LOC 1838Z 279DEG 23KT 4081 8679
HAIL...1.00IN
WIND...60MPH
$$
JBALL714
WWUS53 KIWX 261855
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT TUE AUG 26 2014
INC181-261905-
/O.CAN.KIWX.SV.W.0093.000000T0000Z-140826T1900Z/
WHITE IN-
255 PM EDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 4071 8698 4085 8695 4091 8681 4090 8659
4074 8666 4074 8674 4072 8677 4068 8676
TIME...MOT...LOC 1855Z 279DEG 23KT 4080 8665
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:37 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 26, 1:37 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 137 PM EDT TUE AUG 26 2014 .SYNOPSIS... ISSUED AT 1048 AM EDT TUE AUG 26 2014 HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL SLOWLY DRIFT SOUTHWARD OVER THE NEXT 24 HOURS. THIS FRONT WILL BE BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. THE FRONT AND PRECIPITATION CHANCES WILL DEPART THE AREA TOMORROW LEAVING WEDNESDAY NIGHT AND THURSDAY DRY. HIGH TEMPERATURES TODAY WILL RANGE FROM THE UPPER 80S IN SOUTHERN MICHIGAN TO THE LOWER 90S ALONG THE OHIO RIVER. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 60S IN SOUTHERN MICHIGAN TO THE UPPER 60S NEAR THE OHIO RIVER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 413 AM EDT TUE AUG 26 2014 BACK EDGE OF DEPARTING WAVE WAS WORKING ACROSS WESTERN PARTS OF THE AREA. IN ITS WAKE...VSBYS WERE RAPIDLY DROPPING WITH VALPARAISO AND KNOX NOW SHOWING AT PATCHY...LOCALLY DENSE FOG. WOULD EXPECTED THIS TREND TO EXPAND EAST AS CLEARING OCCURS. SOME CONCERN THAT DENSE FOG COULD BECOME MORE WIDESPREAD ALONG AND WEST OF ROUTE 15 BUT FOR NOW WILL GO WITH PRE 1ST PERIOD OF PATCHY FOG AND MONITOR. COLD FRONT WILL SLOWLY SAG SOUTH INTO THE REGION TODAY BRINGING ANOTHER SHOT AT SHOWERS AND THUNDERSTORMS. HIGH RES MODELS ALL SUGGEST CONVECTIVE DEVELOPMENT SOMEWHERE FROM CENTRAL ILLINOIS INTO NW PARTS OF THE FORECAST AREA TOWARDS 12Z WITH THIS THEN EXPANDING SE WITH TIME THROUGH LATE AFTERNOON. AS OF WRITING THIS...A FEW CELLS WERE RAPIDLY DEVELOPING IN EASTERN IOWA WHICH COULD BE THE STARTS OF THINGS TO COME. WATER VAPOR LOOP SHOWING SOME INDICATIONS OF A WAVE MOVING ACROSS EASTERN IOWA INTO ILLINOIS THAT COULD GET THINGS MOVING. SPC MESOANALYSIS SHOWING 3500-4000 J/KG OF MOST UNSTABLE CAPE OVER ILLINOIS AND AREAS OF WEAK CONVERGENCE. HAVE ADJUSTED CHANCES FOR PRECIP TO FOCUS MAINLY NW AT THE START OF THE PERIOD BUT HELD IN CHC RANGE FOR NOW. AS THE MORNING PROGRESSES ANY CONVECTION SHOULD EITHER EXPAND OR DEVELOP FURTHER SOUTHEAST WHERE HEATING WILL BE MORE FOCUS AND PRONOUNCED. BY 18Z A SWATH OF MODERATE TO STRONG INSTABILITY SHOULD BE IN PLACE ACROSS SE HALF OF THE AREA WHERE TEMPS SHOULD CLIMB INTO THE UPPER 80S TO NEAR 90. AS HAS BEEN THE CASE...SHEAR PROFILES RATHER ANEMIC LENDING TO SLOW MOVING STORMS CAPABLE OF HEAVY RAIN AND MAYBE AN ISOLATED STRONG WIND GUST AS STORMS COLLAPSE. FRONT SHOULD RESIDE ACROSS THE SOUTHERN COUNTIES THIS EVENING AND THEN STALL OUT. MODELS HAD HINTED AT ADDITIONAL STORMS DEVELOPING OVERNIGHT BUT NOT SURE EXACTLY WHERE BEST CONVERGENCE WILL EXIST SO WILL DOWN PLAY SOMEWHAT AND KEEP IN SLGT CHC TO CHC RANGE. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 413 AM EDT TUE AUG 26 2014 CDFNT OVER WI/IA THIS MORNING IS EXPECTED TO BECOME MORE E-W ORIENTED AND MOVE TO JUST SOUTH OF OUR CWA BY WED MORNING. A FEW POST FRONTAL SHOWERS/TSTMS STILL PSBL WED AS A SHRTWV CURRENTLY OVER SASK/MT DROPS SE ACROSS THE GRTLKS. SFC HIGH MOVG INTO THE UPR GRTLKS WED WILL ADVECT COOLER/DRIER AIR INTO THE AREA BRINGING AN END TO THE RECENT MUGGY CONDITIONS WITH HIGHS EXPECTED NEAR NORMAL IN THE U70S/L80S AND DWPTS FALLING BACK TO THE L-M60S. SFC RIDGE CROSSING THE CWA SHOULD PROVIDE DRY CONDITIONS WED NIGHT. RADIATIONAL COOLING MAY BE LIMITED SOME BY HIGH CLOUDS SPILLING E-SE FROM CONVECTION OVER THE PLAINS IN RESPONSE TO CUT-OFF LOW CROSSING THE ROCKIES... THUS LOWS ONLY EXPECTED TO FALL INTO THE U50S NE TO THE M60S SW. ROCKIES UPR LOW WILL SHEAR OUT TO AN OPEN WAVE OVER THE HIGH PLAINS THU-THU NGT. RIDGING ALOFT IN ADVANCE OF THIS SYSTEM SHOULD RESULT IN CONTD DRY WX ACROSS OUR AREA THU... BUT BY THU NGT STALLED SFC BOUNDARY OVER THE OH VALLEY IS EXPECTED TO LIFT NORTH IN RESPONSE TO APCHG UPR TROF... PSBLY CAUSING SHOWERS/TSTMS IN OUR AREA. UPR RIDGE WILL MOVE EAST OF THE AREA ON FRIDAY BUT RETURN OF MOIST/UNSTABLE AIRMASS MAY ALLOW FOR SOME AFTN TSTMS TO DEVELOP. NRN STREAM SHRTWV MOVG THROUGH ZONAL FLOW ACROSS CANADA IS EXPECTED TO PUSH A CDFNT SOUTH INTO OUR CWA SATURDAY WHICH WILL LIKELY STALL OVER THE AREA AS IT AWAITS PLAINS TROF AND ASSOCIATED SFC WAVE ALONG THE FRONT TO MOVE THROUGH. THIS WILL KEEP STORM CHANCES THROUGH THE WEEKEND... THOUGH CONDITIONS MAY DRY OUT/WARM UP ON LABOR DAY AS THE SHRTWV MOVES EAST TO THE LWR GRTLKS AND ANOTHER SOMEWHAT STRONGER SHRTWV/CDFNT MOVES EAST ACROSS THE PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 136 PM EDT TUE AUG 26 2014 LINE OF THUNDERSTORMS ASSOCIATED WITH SLOWLY ADVANCING COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHERN INDIANA. MODERATE INSTABILITY WILL MAINTAIN THIS LINE OF STORMS AS IT PUSHES EASTWARD BUT LACK OF SHEAR WILL KEEP CONVECTION DISORGANIZED THROUGH THE LATE AFTERNOON. EXPECT A BROKEN LINE OF STORMS TO IMPACT KFWA AROUND 21Z. CONFIDENCE IN EXACT TIMING AND COVERAGE IS TOO LOW FOR A PREVAILING THUNDER MENTION AT THIS TIME. VFR CONDITIONS EXPECTED FOR TONIGHT AND INTO TOMORROW AS COLD/DRY AIR ADVECTION INCREASES BEHIND EXITING FRONT. SOME MVFR BR POSSIBLE AROUND SUNRISE BUT FORECAST SOUNDINGS ARE NOT OVERLY SUPPORTIVE AND WILL HOLD OFF ON INCLUSION IN THE TAF AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...FISHER LONG TERM...JT AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 26, 5:42 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 AM EDT TUE AUG 26 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 542 AM EDT TUE AUG 26 2014 /442 AM CDT TUE AUG 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S OVER MOST OF THE AREA. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... THOUGH SOME STORMS MAY CONTAIN STRONG GUSTY WINDS... MAINLY SOUTH OF A DEFIANCE TO WINAMAC LINE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY... AND AGAIN THURSDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME... HOWEVER... LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 542 AM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. SEVERE STORMS ARE NOT ANTICIPATED... HOWEVER... HIGHER WINDS AND WAVES ARE POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME... HOWEVER... HIGHER WINDS AND WAVES ARE POSSIBLE IN AND NEAR THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 26, 10:40 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT TUE AUG 26 2014
INZ005-006-008-016-261530-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-
1040 AM EDT TUE AUG 26 2014
...STRONG THUNDERSTORMS MOVING OVER NORTHERN KOSCIUSKO...NOBLE...
SOUTHERN LAGRANGE AND SOUTHERN ELKHART COUNTIES...
AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGRANGE TO
MILLERSBURG TO WAKARUSA...MOVING EAST AT 35 MPH. THERE IS ALSO A
STRONG STORM OVER WOLFLAKE.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GOSHEN...
SYRACUSE...
LIGONIER...
MILFORD AND NEW PARIS...
NORTH WEBSTER AND MILLERSBURG...
TOPEKA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4130 8520 4130 8606 4160 8606 4161 8586
4166 8545 4167 8521
TIME...MOT...LOC 1440Z 278DEG 32KT 4163 8539 4159 8566
4160 8597Special weather statement, Aug 26, 11:16 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 AM EDT TUE AUG 26 2014
INZ003-012>015-261600-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-STARKE IN-
1116 AM EDT TUE AUG 26 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN PULASKI...MARSHALL...
SOUTHWESTERN LA PORTE...NORTHERN FULTON AND STARKE COUNTIES...
AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BREMEN TO KNOX TO LA
CROSSE...MOVING EAST AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BREMEN AND KNOX...
PLYMOUTH...
MEDARYVILLE...
FRANCESVILLE...
NORTH JUDSON...
BOURBON...CULVER AND ARGOS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4133 8693 4144 8648 4148 8614 4148 8607
4112 8609 4097 8694
TIME...MOT...LOC 1515Z 285DEG 19KT 4141 8623 4131 8667
4127 8686Special weather statement, Aug 26, 12:01 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1201 PM EDT TUE AUG 26 2014
INZ013>015-020-022-261645-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-WHITE IN-
1201 PM EDT TUE AUG 26 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...NORTHERN
CASS......EASTERN PULASKI...SOUTHERN MARSHALL AND FULTON COUNTIES...
AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOURBON TO 9 MILES
EAST OF WINAMAC TO 10 MILES SOUTHWEST OF WINAMAC...MOVING EAST AT 20
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
BOURBON...
ROYAL CENTER...
STAR CITY AND KEWANNA...
HEADLEE...BELL CENTER AND WALNUT...
OLD TIP TOWN AND TIOSA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4088 8694 4117 8652 4117 8647 4121 8647
4137 8624 4135 8606 4110 8609 4100 8617
4074 8617
TIME...MOT...LOC 1600Z 280DEG 19KT 4129 8618 4105 8642
4093 8670Special weather statement, Aug 26, 12:41 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT TUE AUG 26 2014
INZ015-022>024-261730-
CASS IN-FULTON IN-MIAMI IN-WABASH IN-
1241 PM EDT TUE AUG 26 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...NORTHERN WABASH...AND FULTON COUNTIES...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AKRON TO 9 MILES
NORTHWEST OF MEXICO TO LOGANSPORT...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LOGANSPORT...
NORTH MANCHESTER...
PERU...
MEXICO...
TWELVE MILE...
GILEAD AND DEEDSVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4084 8659 4086 8658 4091 8650 4091 8647
4093 8647 4112 8616 4110 8607 4109 8607
4108 8602 4104 8601 4104 8588 4099 8566
4080 8589 4068 8627
TIME...MOT...LOC 1641Z 289DEG 16KT 4099 8609 4090 8620
4082 8640Special weather statement, Aug 26, 1:15 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 PM EDT TUE AUG 26 2014 INZ003-012-261800- LA PORTE IN-STARKE IN- 1215 PM CDT TUE AUG 26 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND NORTHERN STARKE COUNTIES... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTVILLE TO LA CROSSE...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KNOX... KINGSFORD HEIGHTS... HAMLET... PINHOOK... HANNA...THOMASTON AND PINOLA... UNION MILLS... THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND 42. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4163 8693 4158 8656 4127 8657 4129 8693 TIME...MOT...LOC 1715Z 269DEG 20KT 4141 8687 CEO
Special weather statement, Aug 26, 1:51 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT TUE AUG 26 2014
INZ004-261815-
ST. JOSEPH IN-
151 PM EDT TUE AUG 26 2014
...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH AND EXTREME WESTERN
ELKHART COUNTIES...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH BEND TO NORTH
LIBERTY...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GULIVOIRE PARK...
MISHAWAKA...
LAKEVILLE...
OSCEOLA...WOODLAND AND WYATT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4169 8639 4169 8606 4166 8606 4149 8610
4149 8646
TIME...MOT...LOC 1752Z 275DEG 18KT 4166 8630 4151 8637
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:04 AM EDT | Special Weather Statement | IWX | LaPorte | 41 min |
| Aug 26, 9:28 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 19 min |
| Aug 26, 9:51 AM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| Aug 26, 10:40 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Noble | 50 min |
| Aug 26, 11:16 AM EDT | Special Weather Statement | IWX | Marshall, Pulaski, Starke | 44 min |
| Aug 26, 12:01 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski | 44 min |
| Aug 26, 12:41 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami | 49 min |
| Aug 26, 1:15 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 45 min |
| Aug 26, 1:32 PM EDT | Areal Flood Advisory | IWX | LaPorte, Starke | 3 hr |
| Aug 26, 1:45 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 34 min |
| Aug 26, 1:51 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Aug 26, 2:17 PM EDT | Areal Flood Advisory | IWX | White | 3 hr |
| Aug 26, 2:29 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.